Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
187 Doctors are Online

Peroneal tendon, bunion on the foot, tendinitis reoccur. Had cardiac bypass surgery. Caused by stationary cycling?

User rating for this question
Very Good
Answered by

Orthopaedic Surgeon
Practicing since : 1994
Answered : 9086 Questions
This is a question for ortho or sports med specialist. I had cardiac bypass surgery in XXXXXXX so they have me exercising a lot. I was walking when it was warm enough and am now using a stationery cycle. Once when walking I got strain in the peroneal tendon along outside of L leg. Saw a physical therapist and he gave me some stretches to do. Since cold weather set in, have been using a stationary cycle, and now seem to have that tendonitis again. So, question: I thought cycling was non-impact and thus unlikely to result in injury. Could the injury now be due to cycling, or is it more likely to be a coincidence? Additional info: I have a bunion on that foot and so have custom-made orthotics (tho haven't been wearing them when I cycle; do wear them when I walk).

Thank you.
Posted Tue, 8 May 2012 in General Health
Answered by Dr. Praveen Tayal 7 hours later

Thanks for posting your query.

Cycling can precipitate the inflammation of the peroneal tendon. The bunion on the foot is not likely to affect the inflammation of the tendon.
You need to avoid cycling and any stretches of the leg till the pain persists.
You can start with tablet Ibuprofen (Advil or Motrin , if not allergic to) 400mg, one tablet after breakfast and dinner for seven days. Hot fomentation and local analgesic gels will also help in relieving the pain.
I encourage you to consult an orthopedician for both evaluation and to avail stronger prescription medications if over the counter medications are not helpful.
I hope this answers your query effectively.
In case you have additional questions or doubts, you can forward them to me, and I shall be glad to help you out.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor